Viewing 5 posts - 1 through 5 (of 5 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      There seems to be a remarkable number of people with graves who
      also take anti-anxiety/anti-depressant medication. I have been
      taking antidepressants for almost two years. I switched twice.
      I do not beleive that these drugs actually effect the graves
      one way or another. What I mean is that these medications do not
      effect your thyroid hormone levels at all. They do effect
      seritonon (spell?) levels which may or may not help
      you with the stress of your graves. Although my opinion is not the
      most scientific, I know that for me personally, they helped.

      That said, some antidepressants do have side effects, all of which
      can be found in a Physicians desk reference. Like graves, not
      all people have the same side effects. It varies from person to
      person. I looked up the drug for you and these are some of the side
      possible side effects: dry mouth;drowsiness; disturbed sleep;tiredness or weakness
      trebling; nausea; diarrhea; decreased sexual activity; red or flushed
      skin….etc. etc. …”the following may occur but may tolerable or go
      away as you adjust to the drug.”

      hope this helps….Carolyn

      Anonymous
        Post count: 93172

        Does anyone with Graves have experience or information about the effect of taking Zoloft on Graves’ symptoms?

        Anonymous
          Post count: 93172

          I have Graves and have been taking Zoloft for a year. I began taking Zoloft 6 months before being dxed with Graves and continue to take it to this day. I am not haveing any problems with it my endo said to keep taking it. I will continue until they say to stop, I am on 150 mgs a day and if I don’t take it my family and friends do notice. Linda

          Anonymous
            Post count: 93172

            I was on it and my doctor didn’t notice that it had any effect any way one way or another except to help control my mood swings. that is why I was on it to begin with.

            Val

            Anonymous
              Post count: 93172

              Zoloft is one brand of the anti-depressants called SSRI’s (serum serotinin reuptake inhibitors). It, and its “cousins” Prozac, Paxil, and a couple of others whose brand names I forget, work very well with the depression that is induced by a out of balance thryoid condition. Many of the medicines that we also take, have as their side effects, depression. Prednisone is the biggest offender! Some of the beta blockers and medications for the heart problems also cause depression. We haven’t even touched on the psychological and sociological problems of Graves’, when it ravages our appearance, spirits, relationships and work–just for starters.

              The side effects of the SSRI’s, which should be minimal to non-existant if you start for a week on a half-dose, are usually headache, nausea and/or tremors. If asprin will take care of the headache, you will be fine. If you don’t finish the hamburger, you will be fine. If you can still write a check when you go shopping, you will be fine. My point is that getting rid of the depression is the important thing, as then you will have the control to deal with some of the other problems. A Counselor will be a great assistance. The stats on depression are that it will “spontanneously” clear in two years (if you don’t commit suicide, get divorced, or a whole gamut of other things), it will improve in a year on medication, or improve in a year in therapy. But, the good news is that the combination of medication AND therapy cut everything down to six months. If one medication doesn’t work, they can be almost interchanged. DO NOT TAKE THEM with MAOI (Mono-amine oxidase inhibitors). You are not likely to run into these unless you are fiddling with St. John’s Wort–it is a MAOI.

            Viewing 5 posts - 1 through 5 (of 5 total)
            • You must be logged in to reply to this topic.